Alert archive / New Mexico / High Wind Watches in 2016
High Wind Watch 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Dec 23, 2016, 2:44 AM MST for Eddy County, New Mexico. It took effect at Dec 24, 2016, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 23, 2016, 2:44 AM MST (09:44 UTC)
- In effect from
- Dec 24, 2016, 11:00 PM MST
- Expired
- Dec 24, 2016, 2:43 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2235 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 450 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
203 WWUS74 KMAF 230944 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 344 AM CST FRI DEC 23 2016 ...HIGH WIND WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... .A STORM SYSTEM WILL DEVELOP AND INTENSIFY OVER THE ROCKIES THIS WEEKEND. AS THE STORM LIFTS INTO THE PLAINS STRONG WESTERLY WINDS WILL SPREAD ACROSS THE GUADALUPE MOUNTAINS SATURDAY NIGHT INTO CHRISTMAS DAY. THOSE WITH PLANS TO TRAVEL IN THIS AREA SHOULD MONITOR THE LATEST FORECASTS. NMZ027-TXZ258-232230- /O.NEW.KMAF.HW.A.0027.161225T0600Z-161226T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF QUEEN, GUADALUPE MOUNTAINS NP, AND PINE SPRINGS 244 AM MST FRI DEC 23 2016 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WINDS...WEST 30 TO 50 MPH WITH GUSTS TO 65 MPH. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND OCCURS WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND RESULTING IN LOSS OF CONTROL OF VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RHLUCHAN
2 follow-up statements
776 WWUS74 KMAF 232000 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CST FRI DEC 23 2016 ...HIGH WIND WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... .A STORM SYSTEM WILL DEVELOP AND INTENSIFY OVER THE ROCKIES THIS WEEKEND. AS THE STORM LIFTS INTO THE PLAINS STRONG WESTERLY WINDS WILL SPREAD ACROSS THE GUADALUPE MOUNTAINS SATURDAY NIGHT INTO CHRISTMAS DAY. THOSE WITH PLANS TO TRAVEL IN THIS AREA SHOULD MONITOR THE LATEST FORECASTS. NMZ027-TXZ258-241100- /O.CON.KMAF.HW.A.0027.161225T0600Z-161226T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF QUEEN, GUADALUPE MOUNTAINS NP, AND PINE SPRINGS 100 PM MST FRI DEC 23 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WINDS...WEST 30 TO 50 MPH WITH GUSTS TO 65 MPH. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND OCCURS WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND RESULTING IN LOSS OF CONTROL OF VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
581 WWUS74 KMAF 240943 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 343 AM CST SAT DEC 24 2016 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS TONIGHT THROUGH SUNDAY AFTERNOON... .A STORM SYSTEM WILL DEVELOP AND INTENSIFY OVER THE ROCKIES TODAY. AS THE STORM LIFTS INTO THE PLAINS STRONG WESTERLY WINDS WILL SPREAD ACROSS THE GUADALUPE MOUNTAINS TONIGHT INTO CHRISTMAS DAY. THOSE WITH PLANS TO TRAVEL IN THIS AREA SHOULD MONITOR THE LATEST FORECASTS. NMZ027-TXZ258-242230- /O.UPG.KMAF.HW.A.0027.161225T0600Z-161226T0000Z/ /O.NEW.KMAF.HW.W.0037.161225T0600Z-161226T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF QUEEN, GUADALUPE MOUNTAINS NP, AND PINE SPRINGS 243 AM MST SAT DEC 24 2016 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST SUNDAY... * WINDS...WEST 35 TO 55 MPH WITH GUSTS TO 70 MPH. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND OCCURS WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND RESULTING IN LOSS OF CONTROL OF VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ RHLUCHAN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 23, 2:34 AM MST, 10 minutes earlier.
Area forecast discussion, Dec 23, 2:34 AM MST, 10 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
334 AM CST Fri Dec 23 2016
.DISCUSSION...
Light rain showers continue across the Guadalupe Mountains and SE NM
this morning as an upper trough opens and shifts northeast into the
Rockies. Will continue a slight chance of rain through today as a
lagging piece of energy moves across the area. Have taken any
mention of wintry precip out of the forecast as temperatures remain
too warm, even this morning. Return flow will commence today
allowing temperatures to rebound back above normal.
Another upper trough will begin to dig along the West Coast Saturday
and will bring more springlike conditions to the region this
weekend. The trough will move into the Rockies before becoming
negatively tilted and lifting into the Plains Sunday. This system
will draw decent moisture (for this time of year) north into our
area on a strong LLJ. Temperatures Saturday afternoon will be 10-15
degrees above normal. While we won't see much more than a few light
showers Saturday night, clouds and increasing dew points will keep
overnight lows 20-25 degrees above normal!
A Pacific front will arrive Sunday morning bringing breezy westerly
winds and slight cooler temperatures. High winds are possible
through the Guadalupe Mountains Sunday due to the proximity of the
exiting trough. Will issue a High Wind Watch a bit early to
highlight the strong winds during a busy travel weekend. While
travel weather in our parts looks good over the coming days, parts
of the Plains are preparing for a major blizzard and even severe
weather. If you plan on heading north over the coming days, follow
the latest forecasts and prepare accordingly.
Next week looks uneventful as temperatures remain above normal with
mainly dry conditions. The next front is slated to arrive late next
week, but the air behind it doesn't appear all that cold for this
time of year.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 63 41 67 55 / 20 10 10 20
Carlsbad 65 37 67 39 / 10 0 0 0
Dryden 68 52 69 55 / 10 10 10 10
Fort Stockton 65 44 75 47 / 20 10 0 10
Guadalupe Pass 57 40 65 34 / 10 0 0 0
Hobbs 63 36 66 42 / 10 0 0 10
Marfa 68 41 71 40 / 20 0 0 0
Midland Intl Airport 63 41 68 54 / 20 10 0 10
Odessa 63 41 68 53 / 20 10 0 10
Wink 65 40 70 46 / 10 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from Saturday evening through Sunday afternoon
for Guadalupe Mountains of Eddy County.
TX...High Wind Watch from Saturday evening through Sunday afternoon
for Guadalupe Mountains.
&&
44/29Hazardous weather outlook, Dec 23, 2:26 AM MST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 326 AM CST FRI DEC 23 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-240930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 326 AM CST FRI DEC 23 2016 /226 AM MST FRI DEC 23 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER LEVEL STROM SYSTEM PASSING TO THE NORTH MAY RESULT IN SOUTHWEST TO WEST WINDS 40-50 MPH WITH GUSTS 60-70 MPH THROUGH THE GUADALUPE MOUNTAINS LATE SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
Nearby
High Wind Watches in New Mexico, 2016High Wind Watches in Texas, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.